Alert archive / Louisiana / Gale Warnings in 2012

Gale Warning 4, NWS Lake Charles, LA

December 25, 2012

NWS Lake Charles, LA issued this gale warning at Dec 25, 2012, 8:39 PM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 25, 2012, 8:39 PM CST (02:39 UTC)
Expired
Dec 26, 2012, 6:00 AM CST
In force
9 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted, in the capitals the NWS used until 2016.

250 
WHUS74 KLCH 260239
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
839 PM CST TUE DEC 25 2012

...STRONG NORTHERLY WINDS EXPECTED THROUGH WEDNESDAY MORNING...

.THE PRESSURE GRADIENT BETWEEN A DEPARTING LOW PRESSURE SYSTEM
OVER THE LOWER MISSISSIPPI VALLEY AND A CANADIAN HIGH PRESSURE
SYSTEM BUILDING DOWN FROM THE NORTH...WILL PRODUCE STRONG
NORTHERLY WINDS TONIGHT INTO WEDNESDAY MORNING. THESE STRONG
OFFSHORE WINDS WILL ALSO PUSH WATER AWAY FROM THE COAST PRODUCING
LOW WATER CONDITIONS FOR THE COASTAL LAKES AND BAYS.

GMZ450-452-455-470-472-475-261200-
/O.UPG.KLCH.SC.Y.0041.000000T0000Z-121226T1800Z/
/O.NEW.KLCH.GL.W.0004.121226T0239Z-121226T1200Z/
/O.NEW.KLCH.SC.Y.0042.121226T1200Z-121226T1800Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
839 PM CST TUE DEC 25 2012

...GALE WARNING IN EFFECT UNTIL 6 AM CST WEDNESDAY...

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO NOON CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST WEDNESDAY. A SMALL
CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS
IN EFFECT FROM 6 AM TO NOON CST WEDNESDAY.  

* WINDS AND SEAS: NORTHWEST AT 25 TO 35 KNOTS WITH LOCALLY
  HIGHER GUSTS THROUGH WEDNESDAY MORNING. WINDS OF 15 TO 25 KNOTS
  THROUGH NOON WEDNESDAY. ROUGH SEAS 4 FEET NEAR SHORE TO 10 FEET WELL
  OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ430-432-435-261200-
/O.CON.KLCH.LO.Y.0008.000000T0000Z-121226T1800Z/
/O.CON.KLCH.SC.Y.0041.000000T0000Z-121226T1200Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
839 PM CST TUE DEC 25 2012

...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

A LOW WATER ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY.
A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY. 

* WINDS AND SEAS: NORTHWEST WINDS OF 15 TO 25 KNOTS WITH LOCALLY
  HIGHER GUSTS TONIGHT. LAKE AND BAY WATERS WILL BE ROUGH.

* LOW WATER: TIDES WILL BE AROUND 2 FEET BELOW PREDICTED LEVELS 
  PRODUCING ACTUAL TIDE READINGS BETWEEN (-1) AND (-2) FEET MEAN 
  LOWER LOW WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

&&

$$
1 follow-up statement
223 
WHUS74 KLCH 261034
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
434 AM CST WED DEC 26 2012

...STRONG NORTHERLY WINDS EXPECTED THIS MORNING...

.THE PRESSURE GRADIENT BETWEEN A DEPARTING LOW PRESSURE SYSTEM
OVER THE TENNESSEE VALLEY AND A CANADIAN HIGH PRESSURE SYSTEM BUILDING
DOWN FROM THE NORTH...WILL MAINTAIN STRONG NORTHERLY WINDS
THIS MORNING....DIMINISHING THIS AFTERNOON. THESE STRONG OFFSHORE WINDS 
WILL ALSO PUSH WATER AWAY FROM THE COAST PRODUCING LOW WATER
CONDITIONS FOR THE COASTAL LAKES AND BAYS.

GMZ450-452-455-470-472-475-261800-
/O.CON.KLCH.GL.W.0004.000000T0000Z-121226T1200Z/
/O.CON.KLCH.SC.Y.0042.121226T1200Z-121226T1800Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
434 AM CST WED DEC 26 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY. 

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST WEDNESDAY. A SMALL
CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS
IN EFFECT FROM 6 AM TO NOON CST WEDNESDAY.

* WINDS AND SEAS: NORTHWEST AT 25 TO 35 KNOTS WITH LOCALLY 
  HIGHER GUSTS THROUGH WEDNESDAY MORNING. WINDS OF 15 TO 25 
  KNOTS THROUGH NOON WEDNESDAY. ROUGH SEAS 4 FEET NEAR SHORE TO 
  10 FEET WELL OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ430-432-435-261800-
/O.CON.KLCH.LO.Y.0008.000000T0000Z-121226T1800Z/
/O.CON.KLCH.SC.Y.0041.000000T0000Z-121226T1200Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
434 AM CST WED DEC 26 2012

...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

A LOW WATER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING. 

* WINDS AND SEAS: NORTHWEST WINDS OF 15 TO 25 KNOTS WITH LOCALLY 
  HIGHER GUSTS TONIGHT. LAKE AND BAY WATERS WILL BE ROUGH. 

* LOW WATER: TIDES WILL BE AROUND 2 FEET BELOW PREDICTED LEVELS 
  PRODUCING ACTUAL TIDE READINGS BETWEEN (-1) AND (-2) FEET MEAN 
  LOWER LOW WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this gale warning went out at Dec 25, 6:13 PM CST, 2 hours 26 minutes earlier.

Area forecast discussion, Dec 25, 6:13 PM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
613 PM CST TUE DEC 25 2012

.DISCUSSION...
FOR 00Z TAF ISSUANCE.

&&

.AVIATION...
REGIONAL 88DS SHOW ALL THE PRECIPITATION WITH TODAY'S SQUALL LINE
HAS MOVED EAST OF THE AREA...WITH THE MAIN AVIATION QUESTIONS FOR
NOW BEING STRONG NRLY WINDS AND LOW CLOUD DEVELOPMENT. SATELLITE
IMAGERY/SFC OBS INDICATE LOWER CLOUDS WRAPPING AROUND STORM SYSTEM
ALOFT WILL GRADUALLY BUILD ACROSS THE FORECAST AREA THE NEXT FEW
HOURS...LEADING TO MVFR CONDITIONS FIRST AT KAEX THEN SPREADING
SWD TO THE COASTAL SITES LATER TONIGHT. THESE CONDITIONS WILL
PERSIST INTO MID/LATE MORNING BEFORE DRIER AIR BUILDS IN AND
ERODES THE STRATOCU. MEANWHILE THE DEVELOPING STRONG NWRLY/NRLY
WINDS...THANKS TO THE TIGHT PRESSURE GRADIENT BEHIND THE DEPARTING
SFC LOW...WILL PERSIST INTO TOMORROW BEFORE RELAXING AS HIGH
PRESSURE BUILDS TOWARD THE AREA.

25

&&

.PREV DISCUSSION... /ISSUED 510 PM CST TUE DEC 25 2012/

UPDATE...THE LAST BIT OF CONVECTION CONTINUES TO EXIT THE CWA
LATE THIS AFTERNOON AND SEVERE WEATHER IS NO LONGER ANTICIPATED,
THEREFORE THE WATCH HAS BEEN ALLOWED TO EXPIRE. THE COLD FRONT IS
PUSHING INTO THE NW PORTIONS CWA WITH 40S AND 50S FILTERING IN.
THE FRONT WILL CONTINUE TO MOVE SOUTH AND EAST THROUGH THE EVENING
WITH COLDER AIR COVERING ALL OF THE CWA BY MIDNIGHT.

TINGLER

PREV DISCUSSION... /ISSUED 347 PM CST TUE DEC 25 2012/

DISCUSSION...
THE MUCH ANTICIPATED SEVERE WEATHER EVENT IS NEARING AN END FOR
THE LAKE CHARLES FORECAST AREA. SQUALL LINE HAS CLEARED ALL BUT
THE PORTIONS OF SOUTH CENTRAL LOUISIANA AND THE ADJACENT COASTAL
WATERS. AFTER DISCUSSIONS WITH RADAR OPERATORS...WILL EXTEND THE
TORNADO WATCH FOR SAINT MARY...LOWER SAINT MARTIN AND MARINE ZONE
455 THROUGH 5 PM CST...OR UNTIL THE SQUALL LINE SHOULD HAVE
CLEARED THE AREA.

STRONG DRY PUNCH BEHIND THE SQUALL LINE IS QUICKLY ENDING THE
SHOWER ACTIVITY. THE UPPER LEVEL LOW OVER OKLAHOMA AND ARKANSAS
WILL MOVE OFF TO THE NORTHEAST TONIGHT. SOME WRAP AROUND MOISTURE
IS STILL EXPECTED TO HEAD SOUTHEAST AND MAKE ITS WAY INTO THE
NORTHERN ZONES THIS EVENING WITH A SLIGHT CHANCE OF VERY LIGHT
RAIN THAT IS EXPECTED TO END BY MIDNIGHT. AT THIS POINT...ALL THE
PRECIPITATION SHOULD END BEFORE THE MUCH COLDER ATMOSPHERIC PROFILES
ARRIVE. PRESSURE GRADIENT BETWEEN DEEP SURFACE LOW OVER NORTHEAST
LOUISIANA AND CANADIAN HIGH PRESSURE BUILDING IN FROM THE NORTH
SHOULD KEEP BLUSTERY CONDITIONS IN PLACE DURING THE EVENING
HOURS...AND ALTHOUGH WINDS DECREASE SOME BEHIND THE SQUALL
LINE...THEY SHOULD INCREASE AGAIN TO WIND ADVISORY CONDITIONS THAT
WILL LAST UNTIL ABOUT MIDNIGHT.

THE DAY AFTER CHRISTMAS SHOULD BE MUCH MORE TRANQUIL WEATHER-WISE
AS HIGH PRESSURE BUILDS ON IN WITH COOL CONDITIONS. AS THE SURFACE
HIGH MOVES ACROSS ON WEDNESDAY NIGHT BELOW FREEZING CONDITIONS
WILL BE POSSIBLE ALONG AND NORTH OF THE I-10 CORRIDOR.

PATTERN REMAINS PROGRESSIVE WITH A WARM-UP ON THURSDAY...FOLLOWED
BY THE NEXT SHORT WAVE FRIDAY AND FRIDAY NIGHT. INSTABILITY IS
EXPECTED TO BE LACKING ALONG WITH A MODIFIED GULF MOISTURE
RETURN...SO WOULD EXPECT MAINLY SHOWERS TO BE THE PREVAILING
WEATHER WITH POSSIBLY A FEW THUNDERSTORMS...WHICH WOULD NOT BE
EXPECTED TO BE TOO STRONG.

ANOTHER COOL DOWN OVER THE WEEKEND BEFORE THE ROLLER COAST STARTS
AGAIN EARLY NEXT WEEK.

RUA

MARINE...
TIGHT PRESSURE GRADIENT AND COLD AIR ADVECTION BEHIND A DEPARTING
COLD FRONT WILL ALLOW FOR STRONG AND GUSTY NORTHWEST WINDS TONIGHT
INTO WEDNESDAY MORNING. STRONG SCA CONDITIONS LOOK GOOD WITH SOME
GUSTS TO GALE FORCE. THE STRONG OFFSHORE FLOW LOOKS SUFFICIENT TO
PUSH WATER AWAY FROM THE COAST HELPING TO DROP TIDE LEVELS. TIDES
WILL RUN ABOUT 2 FEET BELOW ASTRONOMICAL PREDICTED LEVELS...WITH
ACTUAL TIDE LEVELS FROM (-1) TO (-2) MLLW...ESPECIALLY DURING LOW
TIDE WEDNESDAY MORNING. THEREFORE...HAVE ISSUED A LOW WATER
ADVISORY FOR THE COASTAL LAKES AND BAYS.

WINDS WILL BEGIN TO SUBSIDE ON WEDNESDAY AFTERNOON AS THE HIGH
PRESSURE SYSTEM SETTLES OVER THE REGION.

RUA

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  34  50  33  57  50 /  10   0   0  10  20
KBPT  34  49  33  57  52 /  10   0   0  10  20
KAEX  33  47  28  54  44 /  20   0   0  10  20
KLFT  36  51  33  57  49 /  10   0   0  10  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
     ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
     CALCASIEU...EAST CAMERON...EVANGELINE...IBERIA...JEFFERSON
     DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
     LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...VERNON...
     WEST CAMERON.

TX...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
     ZONES: HARDIN...JEFFERSON...NORTHERN JASPER...NORTHERN
     NEWTON...ORANGE...SOUTHERN JASPER...SOUTHERN NEWTON...TYLER.

GM...SMALL CRAFT ADVISORY UNTIL NOON CST WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT
     20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
     OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY LA OUT 20 NM...WATERS FROM INTRACOASTAL
     CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON
     LA TO HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.

     LOW WATER ADVISORY UNTIL NOON CST WEDNESDAY FOR THE FOLLOWING
     ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION BAY.

     SMALL CRAFT ADVISORY UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION BAY.

&&
Hazardous weather outlook, Dec 25, 4:27 PM CST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
427 PM CST TUE DEC 25 2012

GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-
216-259>262-261400-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES-
BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-
ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-
ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
427 PM CST TUE DEC 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TONIGHT
BLUSTERY NORTH WINDS WILL CONTINUE DURING THE EVENING HOURS WITH
SUSTAINED WINDS BETWEEN 20 AND 25 MPH AND GUSTS OVER 30 MPH. A
WIND ADVISORY WILL BE IN EFFECT THROUGH MIDNIGHT. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A LIGHT FREEZE WILL BE POSSIBLE ON WEDNESDAY NIGHT AND THURSDAY
MORNING FOR ALONG AND NORTH OF THE I-10 CORRIDOR. A VERY
PROGRESSIVE PATTERN WILL CONTINUE WITH A CHANCE FOR SHOWERS ON
FRIDAY AND FRIDAY NIGHT...WITH A COOL DOWN OVER THE
WEEKEND...FOLLOWED BY A CHANCE FOR SHOWERS EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ450-452-455-470-472-475-261400-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
427 PM CST TUE DEC 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TONIGHT
STRONG NORTHWEST WINDS WILL DEVELOP WITH SMALL CRAFT ADVISORY
CONDITIONS. SOME GUSTS TO OVER GALE FORCE WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE STRONG OFFSHORE WINDS WILL BEGIN TO DECREASE WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUA

In the hours before

Local storm report, Dec 25, 3:08 PM CST, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
308 PM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     SCOTT                   30.24N 92.09W
12/25/2012                   LAFAYETTE          LA   LAW ENFORCEMENT

            LAFAYETTE SHERIFF REPORTS PARTIAL ROOF TORN OFF OF A
            PORCH NEAR NORTH OF I-10 OFF OF HWY 93.

&&

DJONES
Local storm report, Dec 25, 3:20 PM CST, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
320 PM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 PM     TSTM WND GST     JOHNSONS BAYOU          29.77N 93.66W
12/25/2012  E60 MPH          CAMERON            LA   NWS EMPLOYEE

            NWS EMPLOYEE ESTIMATES WIND GUST OF 60 MPH.

&&

DJONES
Local storm report, Dec 25, 3:49 PM CST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
349 PM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     TIOGA                   31.38N 92.43W
12/25/2012                   RAPIDES            LA   LAW ENFORCEMENT

            RAPIDES PARISH SHERIFF REPORTS DAMAGE TO AN UNSPECIFIED
            NUMBER OF HOMES NEAR THE TIOGA AREA. THEY ALSO REPORT

            DAMAGE TO A LOCAL ELEMENTARY SCHOOL. A STORM SURVEY TEAM
            WILL BE DISPATCHED TO DETERMINE THE EXTENT OF THE DAMAGE.

&&

DJONES
Local storm report, Dec 25, 3:50 PM CST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
350 PM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     HAIL             ALEXANDRIA              31.29N 92.46W
12/25/2012  E0.25 INCH       RAPIDES            LA   PUBLIC

            PUBLIC REPORTS VIA FACEBOOK, PEA SIZE HAIL NEAR
            ALEXANDRIA. TIME ESTIMATED BY RADAR.

0935 AM     HAIL             ALEXANDRIA              31.29N 92.46W
12/25/2012  E0.50 INCH       RAPIDES            LA   PUBLIC

            KALB RELAYS A PUBLIC REPORT OF MARBLE SIZE HAIL NEAR
            ENGLAND AIR PARK.

0949 AM     HAIL             2 NE LENA               31.48N 92.75W
12/25/2012  E0.50 INCH       RAPIDES            LA   PUBLIC

            KALB RELAYED A PUBLIC REPORT OF MARBLE SIZE HAIL NEAR THE
            RAPIDES/GRANT PARISH LINE

1100 AM     HAIL             2 S WOODVILLE           31.07N 91.30W
12/25/2012  E0.50 INCH       WILKINSON          MS   LAW ENFORCEMENT

            TYLER COUNTY SHERIFF REPORTS MARBLE SIZE HAIL 2 MILES
            SOUTH OF WOODVILLE.

1105 AM     NON-TSTM WND DMG SOUR LAKE               30.14N 94.40W
12/25/2012                   HARDIN             TX   LAW ENFORCEMENT

            HARDIN COUNTY SHERIFF REPORTS NUMEROUS TREES DOWN ACROSS
            SOUR LAKE AND SILSBEE DUE TO GRADIENT WINDS.

1120 AM     HAIL             5 S WOODVILLE           31.03N 91.30W
12/25/2012  E0.50 INCH       WILKINSON          MS   LAW ENFORCEMENT

            TYLER COUNTY SHERIFF REPORTS NICKEL SIZE HAIL 5 MILES
            SOUTH OF WOODVILLE IN ADDITION TO 4 TREES DOWN.

1120 AM     HAIL             WOODVILLE               31.10N 91.30W
12/25/2012  E0.25 INCH       WILKINSON          MS   LAW ENFORCEMENT

            TYLER COUNTY SHERIFF REPORTS DIME SIZE HAIL IN WOODVILLE
            AND 2 TREES DOWN.

1135 AM     HAIL             KOUNTZE                 30.37N 94.32W
12/25/2012  E0.50 INCH       HARDIN             TX   LAW ENFORCEMENT

            HARDIN COUNTY SHERIFF REPORTS NICKEL SIZE HAIL AT THE
            SHERIFFS OFFICE.

1135 AM     TSTM WND GST     WOODVILLE               31.10N 91.30W
12/25/2012  M51.00 MPH       WILKINSON          MS   OTHER FEDERAL

            RAWS SITE 2 MILES SOUTHEAST OF WOODVILLE REPORTED A WIND
            GUST OF 51 MPH.

1135 AM     TSTM WND GST     JASPER                  30.92N 94.00W
12/25/2012  M44.00 MPH       JASPER             TX   ASOS

1138 AM     HAIL             MAGNOLIA SPRINGS        30.74N 94.03W
12/25/2012  E0.25 INCH       JASPER             TX   PUBLIC

            PUBLIC REPORTS VIA FACEBOOK, PEA SIZE HAIL NEAR MAGNOLIA
            SPRINGS.

1156 AM     TSTM WND DMG     DE QUINCY               30.45N 93.44W
12/25/2012                   CALCASIEU          LA   LAW ENFORCEMENT

            DEQUINCY POLICE REPORT A TREE BLOWN OVER ONTO POWERLINES
            ALONG HWY 389 AND 204 RESULTING IN POWER OUTAGES ACROSS
            THE DEQUINCY AREA.

1205 PM     TSTM WND GST     2 E BUNA                30.44N 93.93W
12/25/2012  M54.00 MPH       JASPER             TX   OTHER FEDERAL

            RAWS STATION EAST OF BUNA REPORTS A WIND GUST OF 54 MPH.

1205 PM     TSTM WND GST     KIRBYVILLE              30.66N 93.90W
12/25/2012  M54.00 MPH       JASPER             TX   OTHER FEDERAL

            KIRBYVILLE RAWS SITE REPORTS A 20 FOOT WIND GUST OF 54
            MPH.

1216 PM     TSTM WND DMG     MERRYVILLE              30.75N 93.53W
12/25/2012                   BEAUREGARD         LA   EMERGENCY MNGR

            BEAUREGARD PARISH EMERGENCY MANAGER REPORTS TREES AND
            POWERLINES DOWN IN MERRYVILLE. TIME ESTIMATED BY RADAR.

1216 PM     TORNADO          BEAUMONT                30.09N 94.14W
12/25/2012                   JEFFERSON          TX   EMERGENCY MNGR

            THIS REPORT WAS DETERMINED TO BE FALSE.

1220 PM     TSTM WND GST     FORT POLK               31.05N 93.21W
12/25/2012  M49.00 MPH       VERNON             LA   ASOS

            FORT POLK ASOS REPORTED A WIND GUST OF 49 MPH.

1228 PM     TSTM WND DMG     VIDOR                   30.13N 94.00W
12/25/2012                   ORANGE             TX   LAW ENFORCEMENT

            VIDOR POLICE REPORT AN APARTMENT COMPLEX AT 475 S DENVER
            HAD ITS ROOF BLOWN OFF AND DEBRIS SCATTERED ON THE
            ROADWAY. PHOTOS POSTED TO KBMTS FACEBOOK INDICATE DAMAGE
            TO BUILDING SIGNS ON AN OUTLET MALL AS WELL AS A LARGE
            TREE LIMB FALLEN ON A HOME RESULTING IN SIGNIFICANT
            DAMAGE TO THE PORCH AND ROOF.

1234 PM     TSTM WND DMG     PITKIN                  30.94N 92.94W
12/25/2012                   VERNON             LA   LAW ENFORCEMENT

            STATE POLICE REPORT DAMAGE TO A BARN AND TREES DOWN NEAR
            PITKIN AS THE RESULT OF A POSSIBLE TORNADO. TIME
            ESTIMATED BY RADAR.

1250 PM     TSTM WND DMG     PINEVILLE               31.33N 92.42W
12/25/2012                   RAPIDES            LA   NWS EMPLOYEE

            NWS EMPLOYEE REPORTS A 5TH WHEEL FLIPPED OVER AT 118
            WOODCREEK LOOP. NUMEROUS PINE TREES AND POWERLINES ARE
            ALSO REPORTED TO BE DOWN.

1253 PM     TSTM WND GST     ALEXANDRIA              31.29N 92.46W
12/25/2012  M61.00 MPH       RAPIDES            LA   ASOS

            ALEXANDRIA ASOS REPORTED A 61 MPH WIND GUST.

0102 PM     FUNNEL CLOUD     5 E TIOGA               31.38N 92.35W
12/25/2012                   RAPIDES            LA   TRAINED SPOTTER

            STORM SPOTTER REPORTS A FUNNEL CLOUD 5 MILES EAST OF
            TIOGA

0114 PM     TSTM WND GST     JOHNSONS BAYOU          29.77N 93.66W
12/25/2012  E60.00 MPH       CAMERON            LA   NWS EMPLOYEE

            NWS EMPLOYEE ESTIMATES WIND GUST OF 60 MPH.

0130 PM     TSTM WND DMG     TIOGA                   31.38N 92.43W
12/25/2012                   RAPIDES            LA   LAW ENFORCEMENT

            RAPIDES PARISH SHERIFF REPORTS DAMAGE TO AN UNSPECIFIED
            NUMBER OF HOMES NEAR THE TIOGA AREA. THEY ALSO REPORT

            DAMAGE TO A LOCAL ELEMENTARY SCHOOL. A STORM SURVEY TEAM
            WILL BE DISPATCHED TO DETERMINE THE EXTENT OF THE DAMAGE.

0135 PM     HAIL             LAKE CHARLES            30.21N 93.20W
12/25/2012  E0.25 INCH       CALCASIEU          LA   PUBLIC

            PUBLIC REPORTS PEA SIZE HAIL ON BARBE LANE

0211 PM     FUNNEL CLOUD     2 N MAMOU               30.66N 92.42W
12/25/2012                   EVANGELINE         LA   PUBLIC

            PUBLIC REPORTS A FUNNEL CLOUD AND POSSIBLE TORNADO 4
            MILES SOUTHEAST OF VIDRINE.

0215 PM     TORNADO          7 SE VILLE PLATTE       30.62N 92.20W
12/25/2012                   ST. LANDRY         LA   STORM CHASER

            STORM CHASER REPORTS A BRIEF TORNADO TOUCHDOWN NEAR
            LEDOUX.

0217 PM     HAIL             JENNINGS                30.22N 92.66W
12/25/2012  E0.25 INCH       JEFFERSON DAVIS    LA   PUBLIC

            PUBLIC REPORTS DIME SIZE HAIL NEAR JENNINGS

0241 PM     TSTM WND GST     OPELOUSAS               30.52N 92.08W
12/25/2012  M58.00 MPH       ST. LANDRY         LA   TRAINED SPOTTER

            LAFAYETTE SKYWARN SPOTTER REPORTS A WIND GUST OF 58 MPH
            NEAR OPELOUSAS.

0248 PM     FUNNEL CLOUD     SUNSET                  30.41N 92.07W
12/25/2012                   ST. LANDRY         LA   PUBLIC

            PUBLIC REPORTED A ROTATING FUNNEL CLOUD NEAR SUNSET.

0300 PM     TSTM WND DMG     SCOTT                   30.24N 92.09W
12/25/2012                   LAFAYETTE          LA   LAW ENFORCEMENT

            LAFAYETTE SHERIFF REPORTS PARTIAL ROOF TORN OFF OF A
            PORCH NEAR NORTH OF I-10 OFF OF HWY 93.

&&

DJONES
Special weather statement, Dec 25, 3:50 PM CST, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
350 PM CST TUE DEC 25 2012

LAZ045-053>055-252245-
UPPER ST. MARTIN LA-LOWER ST. MARTIN LA-IBERIA LA-ST. MARY LA-
350 PM CST TUE DEC 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR ST. MARY...IBERIA AND ST. MARTIN
PARISHES UNTIL 445 PM CST...

AT 345 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 11 MILES
SOUTHEAST OF WHISKEY BAY TO 6 MILES NORTH OF CYPREMORT POINT...MOVING
EAST AT 45 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  SORREL AND GLENCOE BY 355 PM...
  CHARENTON AND BALDWIN BY 400 PM...
  FRANKLIN BY 405 PM...
  PATTERSON MEMORIAL AIRPORT...BELLE RIVER AND PATTERSON BY 425 PM...
  STEPHENSVILLE AND BERWICK BY 430 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM TUESDAY AFTERNOON FOR
SAINT MARTIN AND SAINT MARY PARISHES.

LAT...LON 2954 9117 2984 9192 3037 9169 3035 9162
      3031 9162 3025 9158 3023 9147 3011 9146
      3011 9139 3006 9136 3006 9127 3004 9121
      2998 9125 2986 9119 2981 9109 2965 9110
      2961 9107

24
Local storm report, Dec 25, 8:04 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
804 PM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     TIOGA                   31.38N 92.43W
12/25/2012                   RAPIDES            LA   LAW ENFORCEMENT

            LOUISIANA GOHSEP REPORTS OF ONE OR TWO POSSIBLE TORNADO
            TOUCHDOWNS IN THE RIGOLETTE AREA. DAMAGE IS STILL BEING
            ASSESSED BUT AT THIS TIME APPROXIMATELY 43 STRUCTURES
            RECEIVED SOME DEGREE OF DAMAGE MAINLY IN THE
            RIGOLETTE/TIOGA AREA. ONE FAMILY IS BEING ASSISTED BY THE
            AMERICAN RED CROSS AS THEIR HOME WAS DESTROYED. DAMAGE
            WAS REPORTED TO THE TIOGA HIGH SCHOOL GYM ALONG WITH
            DAMAGES TO THE INVENTORY OF A NEARBY TRUCKING COMPANY.
            ONE MINOR INJURY REPORTED WITH THE INJURED PARTY REFUSING
            TREATMENT.

&&

DJONES

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 8:39 PM CSTSmall Craft AdvisoryLCH17 hr

Nearby

Gale Warnings in Louisiana, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.